Volume 12, issue 5 (2008)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 27
Issue 6, 2049–2496
Issue 5, 1657–2048
Issue 4, 1273–1655
Issue 3, 823–1272
Issue 2, 417–821
Issue 1, 1–415

Volume 26, 8 issues

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
Other MSP Journals
Notes on Perelman's papers

Bruce Kleiner and John Lott

Geometry & Topology 12 (2008) 2587–2855
1 K Akutagawa, M Ishida, C LeBrun, Perelman's invariant, Ricci flow, and the Yamabe invariants of smooth manifolds, Arch. Math. $($Basel$)$ 88 (2007) 71 MR2289603
2 G Anderson, B Chow, A pinching estimate for solutions of the linearized Ricci flow system on 3-manifolds, Calc. Var. Partial Differential Equations 23 (2005) 1 MR2133658
3 M T Anderson, Scalar curvature and geometrization conjectures for $3$-manifolds, from: "Comparison geometry (Berkeley, CA, 1993–94)", Math. Sci. Res. Inst. Publ. 30, Cambridge Univ. Press (1997) 49 MR1452867
4 M T Anderson, Scalar curvature and the existence of geometric structures on 3-manifolds. I, J. Reine Angew. Math. 553 (2002) 125 MR1944810
5 M T Anderson, Canonical metrics on 3-manifolds and 4-manifolds, Asian J. Math. 10 (2006) 127 MR2213687
6 S B Angenent, D Knopf, Precise asymptotics of the Ricci flow neckpinch, Comm. Anal. Geom. 15 (2007) 773 MR2395258
7 W Ballmann, M Gromov, V Schroeder, Manifolds of nonpositive curvature, Progress in Mathematics 61, Birkhäuser (1985) MR823981
8 W Beckner, Geometric asymptotics and the logarithmic Sobolev inequality, Forum Math. 11 (1999) 105 MR1673903
9 L Bessières, G Besson, M Boileau, S Maillot, J Porti, Weak Collapsing and Geometrisation of Aspherical 3-Manifolds arXiv:0706.2065
10 J P Bourguignon, Une stratification de l'espace des structures riemanniennes, Compositio Math. 30 (1975) 1 MR0418147
11 D Burago, Y Burago, S Ivanov, A course in metric geometry, Graduate Studies in Mathematics 33, Amer. Math. Soc. (2001) MR1835418
12 Y Burago, M Gromov, G Perelman, A. D. Aleksandrov spaces with curvatures bounded below, Uspekhi Mat. Nauk 47 (1992) 3, 222 MR1185284
13 E Calabi, An extension of E. Hopf's maximum principle with an application to Riemannian geometry, Duke Math. J. 25 (1958) 45 MR0092069
14 H D Cao, B Chow, Recent developments on the Ricci flow, Bull. Amer. Math. Soc. $($N.S.$)$ 36 (1999) 59 MR1655479
15 H D Cao, X P Zhu, A complete proof of the Poincaré and geometrization conjectures—application of the Hamilton-Perelman theory of the Ricci flow, Asian J. Math. 10 (2006) 165 MR2233789
16 I Chavel, Riemannian geometry—a modern introduction, Cambridge Tracts in Mathematics 108, Cambridge University Press (1993) MR1271141
17 J Cheeger, D G Ebin, Comparison theorems in Riemannian geometry, North-Holland Mathematical Library 9, North-Holland Publishing Co. (1975) MR0458335
18 J Cheeger, D Gromoll, On the structure of complete manifolds of nonnegative curvature, Ann. of Math. $(2)$ 96 (1972) 413 MR0309010
19 J Cheeger, M Gromov, M Taylor, Finite propagation speed, kernel estimates for functions of the Laplace operator, and the geometry of complete Riemannian manifolds, J. Differential Geom. 17 (1982) 15 MR658471
20 B L Chen, X P Zhu, Uniqueness of the Ricci flow on complete noncompact manifolds, J. Differential Geom. 74 (2006) 119 MR2260930
21 B Chow, D Knopf, The Ricci flow: an introduction, Mathematical Surveys and Monographs 110, Amer. Math. Soc. (2004) MR2061425
22 B Chow, P Lu, L Ni, Hamilton's Ricci flow, Graduate Studies in Mathematics 77, Amer. Math. Soc. (2006) MR2274812
23 T H Colding, W P Minicozzi II, Estimates for the extinction time for the Ricci flow on certain 3-manifolds and a question of Perelman, J. Amer. Math. Soc. 18 (2005) 561 MR2138137
24 T H Colding, W P Minicozzi II, Width and Finite Extinction Time of Ricci Flow, Geom. Topol. 12 (2008) 2537
25 J Dodziuk, Maximum principle for parabolic inequalities and the heat flow on open manifolds, Indiana Univ. Math. J. 32 (1983) 703 MR711862
26 J H Eschenburg, Local convexity and nonnegative curvature—Gromov's proof of the sphere theorem, Invent. Math. 84 (1986) 507 MR837525
27 R S Hamilton, Three-manifolds with positive Ricci curvature, J. Differential Geom. 17 (1982) 255 MR664497
28 R S Hamilton, The Ricci flow on surfaces, from: "Mathematics and general relativity (Santa Cruz, CA, 1986)", Contemp. Math. 71, Amer. Math. Soc. (1988) 237 MR954419
29 R S Hamilton, A compactness property for solutions of the Ricci flow, Amer. J. Math. 117 (1995) 545 MR1333936
30 R S Hamilton, The formation of singularities in the Ricci flow, from: "Surveys in differential geometry, Vol. II (Cambridge, MA, 1993)", Int. Press, Cambridge, MA (1995) 7 MR1375255
31 R S Hamilton, Four-manifolds with positive isotropic curvature, Comm. Anal. Geom. 5 (1997) 1 MR1456308
32 R S Hamilton, Non-singular solutions of the Ricci flow on three-manifolds, Comm. Anal. Geom. 7 (1999) 695 MR1714939
33 H Ishii, On the equivalence of two notions of weak solutions, viscosity solutions and distribution solutions, Funkcial. Ekvac. 38 (1995) 101 MR1341739
34 V Kapovitch, Perelman's Stability Theorem, from: "Surveys in differential geometry, Vol. XI (Metric and Comparison Geometry)", Int. Press, Cambridge, MA (2007) 103
35 B Kleiner, J Lott, Locally Collapsed $3$-Manifolds, to appear
36 B Kleiner, J Lott, Notes and commentary on Perelman's Ricci flow papers
37 P Lu, G Tian, Uniqueness of standard solutions in the work of Perelman
38 S Matveev, Algorithmic topology and classification of 3-manifolds, Algorithms and Computation in Mathematics 9, Springer (2003) MR1997069
39 W H Meeks III, S T Yau, Topology of three-dimensional manifolds and the embedding problems in minimal surface theory, Ann. of Math. $(2)$ 112 (1980) 441 MR595203
40 J W Morgan, Recent progress on the Poincaré conjecture and the classification of 3-manifolds, Bull. Amer. Math. Soc. $($N.S.$)$ 42 (2005) 57 MR2115067
41 J Morgan, G Tian, Completion of Perelman's proof of the geometrization conjecture arXiv:0809.4040
42 J Morgan, G Tian, Ricci flow and the Poincaré conjecture, Clay Mathematics Monographs 3, Amer. Math. Soc. (2007) MR2334563
43 G D Mostow, Strong rigidity of locally symmetric spaces, Princeton University Press (1973) MR0385004
44 L Ni, The entropy formula for linear heat equation, J. Geom. Anal. 14 (2004) 87 MR2030576
45 L Ni, A note on Perelman's LYH-type inequality, Comm. Anal. Geom. 14 (2006) 883 MR2287149
46 G Perelman, The entropy formula for the Ricci flow and its geometric applications arXiv:math.DG/0211159
47 G Perelman, Ricci flow with surgery on three-manifolds arXiv:math.DG/0303109
48 G Perelman, Finite extinction time for the solutions to the Ricci flow on certain three-manifolds arXiv:math.DG/0307245
49 G Prasad, Strong rigidity of $\mathbf{Q}$-rank $1$ lattices, Invent. Math. 21 (1973) 255 MR0385005
50 M Reed, B Simon, Methods of modern mathematical physics. IV. Analysis of operators, Academic Press (1978) MR0493421
51 O S Rothaus, Logarithmic Sobolev inequalities and the spectrum of Schrödinger operators, J. Funct. Anal. 42 (1981) 110 MR620582
52 R Schoen, Estimates for stable minimal surfaces in three-dimensional manifolds, from: "Seminar on minimal submanifolds", Ann. of Math. Stud. 103, Princeton Univ. Press (1983) 111 MR795231
53 R Schoen, S T Yau, Complete three-dimensional manifolds with positive Ricci curvature and scalar curvature, from: "Seminar on Differential Geometry", Ann. of Math. Stud. 102, Princeton Univ. Press (1982) 209 MR645740
54 P Scott, The geometries of $3$-manifolds, Bull. London Math. Soc. 15 (1983) 401 MR705527
55 V Sharafutdinov, The Pogorelov–Klingenberg theorem for manifolds that are homeomorphic to $\mathbb{R}^n$, Siberian Math. J. 18 (1977) 649
56 W X Shi, Deforming the metric on complete Riemannian manifolds, J. Differential Geom. 30 (1989) 223 MR1001277
57 W X Shi, Ricci deformation of the metric on complete noncompact Riemannian manifolds, J. Differential Geom. 30 (1989) 303 MR1010165
58 T Shioya, T Yamaguchi, Volume collapsed three-manifolds with a lower curvature bound, Math. Ann. 333 (2005) 131 MR2169831
59 W P Thurston, Three-dimensional manifolds, Kleinian groups and hyperbolic geometry, Bull. Amer. Math. Soc. $($N.S.$)$ 6 (1982) 357 MR648524
60 P Topping, Lectures on the Ricci flow, London Mathematical Society Lecture Note Series 325, Cambridge University Press (2006) MR2265040
61 R Ye, On the Uniqueness of 2-Dimensional $\kappa$-Solutions
62 R Ye, On the $l$-function and the reduced volume of Perelman. I, Trans. Amer. Math. Soc. 360 (2008) 507 MR2342013